Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 32, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Dec 2, 2014, 10:08 PM EST. It took effect at Dec 3, 2014, 4:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2014, 10:08 PM EST (03:08 UTC)
- In effect from
- Dec 3, 2014, 4:00 PM EST
- Expired
- Dec 4, 2014, 4:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
265 WHUS73 KDTX 030308 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1008 PM EST TUE DEC 2 2014 ...WESTERLY GALES RAMPING UP WEDNESDAY AFTERNOON AND EVENING... .SOUTHERLY WINDS OVER THE WATERS TONIGHT WILL GRADUALLY VEER TO WESTERLY AND INCREASE WEDNESDAY ALONG AND BEHIND A COLD FRONTAL PASSAGE. THE COLDER AIRMASS WILL ALLOW UNSTABLE CONDITIONS TO DEVELOP OVER THE WATERS. THIS WILL GENERATE SMALL CRAFT ADVISORY CONDITIONS IN OUTER SAGINAW BAY AND OFF THE TIP OF THE THUMB. GUST IN THE 35 TO 40 KNOT RANGE ARE EXPECTED LATE WEDNESDAY AND EARLY WEDNESDAY NIGHT OVER THE NORTHERN TWO LAKE HURON ZONES. WINDS WILL DIMINISH LATE WEDNESDAY NIGHT INTO THURSDAY AS EXPANSIVE HIGH PRESSURE TRANSLATES OVER THE REGION. LHZ361-362-031515- /O.UPG.KDTX.GL.A.0026.141203T2100Z-141204T0600Z/ /O.NEW.KDTX.GL.W.0032.141203T2100Z-141204T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 1008 PM EST TUE DEC 2 2014 ...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM EST THURSDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE WEST WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441-031515- /O.CON.KDTX.SC.Y.0059.141203T1200Z-141204T1200Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 1008 PM EST TUE DEC 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE WEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
4 follow-up statements
780 WHUS73 KDTX 030842 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 342 AM EST WED DEC 3 2014 ...STRONG WINDS TODAY AND TONIGHT OVER LAKE HURON... .WINDS WILL TURN WESTERLY AND INCREASE BEHIND A COLD FRONT EARLY TODAY. GALE FORCE WIND GUSTS ARE EXPECTED OVER THE NORTHERN PORTION OF LAKE HURON LATE THIS AFTERNOON AND OVERNIGHT AS A TIGHT SURFACE PRESSURE GRADIENT AND STRONG INSTABILITY ALLOW STRONGER WINDS ALOFT TO MIX TO THE SURFACE. A GALE WARNING REMAINS IN EFFECT FOR THE NORTHERN PORTION OF THE LAKE. GUSTS ARE EXPECTED TO REACH 30 KNOTS OVER THE CENTRAL PORTION OF THE LAKE...PROMPTING SMALL CRAFT ADVISORIES FOR MUCH OF THE LAKE HURON NEARSHORE WATERS. WINDS WILL START TO DIMINISH LATE WEDNESDAY NIGHT AND THEN BECOME LIGHT BY THURSDAY AS STRONG HIGH PRESSURE BUILDS INTO CENTRAL GREAT LAKES. LHZ361-362-032130- /O.CON.KDTX.GL.W.0032.141203T2100Z-141204T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 342 AM EST WED DEC 3 2014 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST THURSDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE WEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-442-032130- /O.EXB.KDTX.SC.Y.0059.141203T1200Z-141204T0300Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI- 342 AM EST WED DEC 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ421-441-032130- /O.CON.KDTX.SC.Y.0059.141203T1200Z-141204T1200Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 342 AM EST WED DEC 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST THURSDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HLO
753 WHUS73 KDTX 032056 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 PM EST WED DEC 3 2014 ...STRONG WESTERLY WINDS CONTINUE THROUGH TONIGHT... .WESTERLY WINDS RAMPED UP THIS AFTERNOON IN THE WAKE OF A PASSING COLD FRONT WITH GUSTS REACHING 25 TO 30 KNOTS ACROSS THE SOUTHERN LAKE HURON BASIN WITH GALES FORECAST TO BEGIN ACROSS THE NORTH HALF AS PRESS TIME AS THE GRADIENT TIGHTENS FURTHER UP THERE. THE GALE WARNINGS AND SMALL CRAFTS LOOK TO BE IN GOOD SHAPE THROUGH TONIGHT SO WILL NOT BE MAKING ANY ADJUSTMENTS. ONLY THING TO NOTE IS THAT GRAVELY SHOALS HAS REPORTED A STRAY GUST OR TWO TO GALE FORCE BUT OVERALL GUSTS HAVE BEEN HOLDING AROUND 30 KNOTS WHICH SEEMS TO FIT THE CHARACTER OF THE EVENT. WITH THE LOSS OF DAYTIME HEATING POSSIBLY AIDING IN THEIR WINDS...WILL CONTINUE WITH THEIR SMALL CRAFT AND WILL NOT UPGRADE TO GALE WARNING. HIGH PRESSURE WILL START TO BUILD INTO THE AREA OVERNIGHT FROM THE SOUTHWEST WHICH WILL ALLOW THE WINDS TO SUBSIDE BELOW HEADLINE CRITERIA THURSDAY MORNING. LHZ361-362-040900- /O.CON.KDTX.GL.W.0032.141203T2100Z-141204T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 356 PM EST WED DEC 3 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE WEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441-040915- /O.CON.KDTX.SC.Y.0059.000000T0000Z-141204T1200Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 356 PM EST WED DEC 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ422-442-040300- /O.CON.KDTX.SC.Y.0059.000000T0000Z-141204T0300Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI- 356 PM EST WED DEC 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE WEST WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRK
534 WHUS73 KDTX 040327 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1027 PM EST WED DEC 3 2014 ...WESTERLY GALES WILL DIMINISH DURING THE NIGHT... .HIGH PRESSURE OVER THE MIDWEST WILL BUILD OVER THE GREAT LAKES DURING THE NIGHT. A FEW MORE HOURS OF WESTERLY GALES WILL THEN SUBSIDE TOWARD SUNRISE. LHZ422-442-040900- /O.EXP.KDTX.SC.Y.0059.000000T0000Z-141204T0300Z/ /O.NEW.KDTX.SC.Y.0060.141204T0327Z-141204T0900Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI- 1027 PM EST WED DEC 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS EXTENDED THE SMALL CRAFT ADVISORY...NOW IN EFFECT UNTIL 4 AM EST THURSDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 PM WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ361-362-040900- /O.CON.KDTX.GL.W.0032.000000T0000Z-141204T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 1027 PM EST WED DEC 3 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE WEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND 10 PM. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441-041200- /O.CON.KDTX.SC.Y.0059.000000T0000Z-141204T1200Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 1027 PM EST WED DEC 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 PM WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 PM WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
730 WHUS73 KDTX 040854 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 354 AM EST THU DEC 4 2014 ...LARGE WAVES OVER SOUTHERN LAKE HURON WILL SUBSIDE THIS MORNING... .WINDS WILL CONTINUE TO DIMINISH OVER THE GREAT LAKES EARLY THIS MORNING AS STRONG HIGH PRESSURE BUILDS IN FROM THE WEST. THIS WILL ALLOW LARGER WAVES OVER LAKE HURON TO CONTINUE DECREASING IN HEIGHT...WITH ALL SMALL CRAFT ADVISORIES ENDING BY 700 AM THIS MORNING. LHZ361-362-041000- /O.EXP.KDTX.GL.W.0032.000000T0000Z-141204T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 354 AM EST THU DEC 4 2014 ...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. $$ LHZ422-442-041000- /O.EXP.KDTX.SC.Y.0060.000000T0000Z-141204T0900Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI- 354 AM EST THU DEC 4 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. $$ LHZ421-441-041200- /O.CON.KDTX.SC.Y.0059.000000T0000Z-141204T1200Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 354 AM EST THU DEC 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 18 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 22 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HLO
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Dec 2, 6:53 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Dec 2, 6:53 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
653 PM EST TUE DEC 2 2014
.AVIATION...
//DISCUSSION...
SOUTHERLY FLOW AHEAD OF THE NEXT COLD FRONT IS CARRYING SOLID MVFR
STRATUS NORTHWARD OVER LOWER MICHIGAN FROM THE OHIO VALLEY. THERE IS
ALSO A POCKET OF IFR CEILING OVER INDIANA AND OHIO THAT WILL BE
MONITORED BUT WHICH OBSERVATIONAL TRENDS SUGGEST WILL ONLY BE ABLE
TO REACH AS FAR NORTH AS THE DTW CORRIDOR BEFORE SLIDING EASTWARD.
IT IS THIS POCKET OF LOW LEVEL MOISTURE THAT HAS THE BEST CHANCE OF
GENERATING -FZDZ DURING THE OVERNIGHT HOURS AND OBSERVATIONAL TRENDS
WILL BE CLOSELY MONITORED FOR INDICATIONS OF COVERAGE BEFORE ADDING
TO THE FORECAST. A GRADUAL VEERING OF THE WIND TOWARD THE WEST AND
MODEST INCREASE IN CEILING WILL MARK THE PASSAGE OF THE COLD FRONT
ALONG WHICH SOME TRACE AMOUNTS OF SNOW WILL BE POSSIBLE AT MBS AND
POSSIBLY AS FAR SOUTH AS FNT. THE WESTERLY WIND WILL GUST TO ABOUT
20 KNOTS BY AFTERNOON AND THE CORRESPONDING INCREASE IN BOUNDARY
LAYER DEPTH WILL HELP RAISE CEILING INTO VFR BUT STILL BELOW 5000
FEET THROUGH WEDNESDAY AFTERNOON.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN CIGS BELOW 5KFT TONIGHT THROUGH WEDNESDAY
MORNING.
&&
.PREV DISCUSSION...ISSUED 346 PM EST TUE DEC 2 2014
SHORT TERM...TONIGHT
REGIONAL 12Z SOUNDINGS REVEAL A VERY DRY MID-LEVEL AIRMASS IN PLACE
OVER THE GREAT LAKES. FORMIDABLE INVERSION BASED NEAR 2KFT SHOWED
MINIMAL MOISTURE DEPTH, BUT THAT IS CHANGING AS SOUTHERLY FLOW
TRANSPORTS UPSTREAM STRATUS INTO THE AREA FROM THE SOUTH. LOW CLOUDS
WILL GRADUALLY ENVELOP THE CWA FROM SOUTH TO NORTH DURING THE
EVENING HOURS. IMMEDIATELY UPSTREAM IN THE MID-LEVELS, A SHORTWAVE
PIVOTING ACROSS THE NORTHERN GREAT LAKES IS SUPPORTING POCKETS OF
SNOW SHOWERS OVER NORTHERN WISCONSIN AND THE WESTERN UP THIS
AFTERNOON.
NAM12 PLANVIEW FOR TONIGHT INDICATES A SOLID 850-700MB MID-LEVEL
FRONT TAKING SHAPE AND SWEEPING ACROSS THE CWA 06Z-12Z.
FRONTOGENESIS WITHIN THIS BAND WILL BE RESPECTABLE AND SOME UPPER
LEVEL SUPPORT WILL BE PRESENT, HOWEVER THE MID-LEVELS WILL LIKELY
STILL BE QUITE DRY. HIGH MOISTURE CONTENT TRAPPED BELOW THE
INVERSION IS SHOWN IN MODEL-CROSS SECTIONS TO REMAIN TRAPPED AS THE
FRONT SLIDES ACROSS THE VERY STABLE H85 PSEUDO-SURFACE. AS A RESULT,
EXPECT VERY LITTLE IN THE WAY OF PRECIP ACROSS THE CWA AS MOISTURE
WILL BE ESSENTIALLY NIL AND ANY FLAKES THAT DEVELOP HIGHER UP IN THE
COLUMN WILL PROBABLY SUBLIMATE DURING THEIR DESCENT. RETAINED A LOW
CHC POP ACROSS THE SAGINAW VALLEY AND THUMB WHERE A FEW SNOW SHOWERS
WILL BE POSSIBLE BUT OTHERWISE REMOVED POPS FOR MEASURABLE PRECIP
ALTOGETHER.
FREEZING DRIZZLE, HOWEVER, REMAINS A THREAT AS DEEPER FORCING MAY
PERTURB THE SATURATED SUB-INVERSION LAYER JUST ENOUGH TO SQUEEZE OUT
A PERIOD OF DRIZZLE AS THE MID-LEVEL FRONT MOVES THROUGH. NAM12 AND
WRF-NMM SIMULATED REFLECTIVITIES DEPICT THIS POTENTIAL WELL FROM A
CONCEPTUAL STANDPOINT. LEFT CHANCE OF -FZDZ IN THE FORECAST TO
ACCOUNT FOR SOME POTENTIALLY ILL-TIMED VERY LIGHT ICING BEFORE THE
MORNING COMMUTE. OVERALL, PLAYED THE FORECAST VERY CONSERVATIVELY
PENDING BETTER OBSERVATIONAL EVIDENCE.
CLOUDS AND A MODEST SURFACE PRESSURE GRADIENT WILL MAINTAIN RATHER
WARM CONDITIONS OVERNIGHT WITH TEMPERATURES UNLIKELY TO FALL MUCH
UNTIL FROPA OCCURS LATE. LOWS HAVE THEREFORE BEEN RAISED A FEW
DEGREES INTO THE 28-32 RANGE.
LONG TERM...WEDNESDAY THROUGH NEXT TUESDAY
LOW/MID LEVEL POSTFRONTAL COLD AIR ADVECTION WILL ENSUE WEDNESDAY
WITH THE LONGWAVE UPPER TROUGH AXIS OVERHEAD. MAIN FORECAST
CHALLENGE WILL BE CLOUD COVER AS THIS COLD ADVECTION ACTS TO
MAINTAIN STEEPENED LAPSE RATES WHILE DRIER AIR ATTEMPTS TO MAKE
INROADS. IN ADDITION...POSTFRONTAL DESCENT ATOP THE BOUNDARY LAYER
SHOULD ACT TO KEEP THE MOISTURE TRAPPED BENEATH AN INVERSION...AND
SOME LAKE MICHIGAN MOISTURE FLUX SHOULD ADD A CONTRIBUTION TOWARD
MORE BOUNDARY LAYER MOISTURE. AS SUCH...LEANED TOWARD THE NAM VIEW
OF A MORE PESSIMISTIC CLOUD FORECAST RELATIVE TO THE GFS. THE
FRONTAL PASSAGE SHOULD NOT AFFECT SURFACE TEMPS MUCH RELATIVE TO
TODAY AS FORECAST SOUNDINGS SHOW A RATHER DEEP MIXED LAYER WHICH
SHOULD OFFSET THE COLDER AIRMASS. THE MIXING WILL ALSO PROMOTE GUSTY
WINDS THOUGH...WITH WIND CHILLS REMAINING IN THE 20S DURING THE DAY.
SOME CLEARING WILL BE INCREASINGLY POSSIBLE LATER ON WEDNESDAY INTO
WEDNESDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS IN...EVEN THOUGH NAM
FORECAST SOUNDINGS INDICATE THE POSSIBILITY OF CONTINUED CLOUD
COVER. DUE TO UNCERTAINTY IN CLOUD TRENDS AND THE LATE ARRIVAL OF
THE HIGH LEADING TO A LINGERING SURFACE GRADIENT...KEPT LOWS FROM
PLUMMETING TOO MUCH.
A QUIET AND COOL DAY IS EXPECTED THURSDAY WITH THE SURFACE HIGH
OVERHEAD. MID/HIGH CLOUDS ARE EXPECTED TO ARRIVE LATER IN THE DAY
INTO THE OVERNIGHT. THIS CLOUD COVER ALONG WITH WEAK RETURN-FLOW
WARM AIR ADVECTION WILL PREVENT LOWS FROM FALLING MUCH THURSDAY
NIGHT.
TEMPERATURES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WILL
CONTINUE TO HOLD MAINLY IN THE UPPER 30S WITH LOWS STARTING OFF IN
THE MIDDLE 20S AND SLOWLY WARMING UP TO THE LOWER 30S. AS FAR AS
PRECIPITATION...MODELS CONTINUE TO BRING IN SOME LIGHT PRECIP
SATURDAY FOR LOCATIONS CLOSE TO THE OHIO BORDER. HOWEVER...WHILE
THE GFS BRINGS IN PRECIP ON SATURDAY...THE EURO KEEPS THE PRECIP
SOUTH WITH THE LOW TRAVELING UP ACROSS THE TENNESSEE VALLEY COMPARED
TO THE MUCH FURTHER NORTH GFS. THE NEXT CHANCE FOR PRECIP THEN
LOOKS TO MOVE INTO THE REGION THE BEGINNING OF NEXT WEEK AS AN AREA
OF VORTICITY MOVES THROUGH THE LONGWAVE TROUGH AS IT DIGS DOWN
ACROSS THE GREAT LAKES REGION.
MARINE...
SOUTHEASTERLY WINDS OVER THE WATERS TODAY WILL GRADUALLY VEER TO
WESTERLY AND INCREASE TONIGHT INTO TOMORROW ALONG AND BEHIND A COLD
FRONTAL PASSAGE. THE COLDER AIRMASS WILL ALLOW UNSTABLE CONDITIONS
TO DEVELOP OVER THE WATERS. THIS WILL ALLOW FOR SMALL CRAFT ADVISORY
CONDITIONS TO DEVELOP ON WEDNESDAY IN OUTER SAGINAW BAY AND OFF THE
TIP OF THE THUMB. GUSTS COULD APPROACH GALE FORCE LATE WEDNESDAY AND
EARLY WEDNESDAY NIGHT OVER THE NORTHERN TWO LAKE HURON ZONES. MIXING
IS EXPECTED TO BE DEEP...TAPPING INTO A LAYER OF 35-40 KT WINDS...SO
WILL ISSUE A GALE WATCH. WINDS WILL DIMINISH LATE WEDNESDAY NIGHT
INTO THURSDAY AS EXPANSIVE HIGH PRESSURE TRANSLATES OVER THE REGION.
LIGHT SNOW SHOWERS WILL BE POSSIBLE TONIGHT MAINLY OVER LAKE
HURON...WITH LINGERING LAKE-EFFECT SNOW SHOWERS OVER NORTHERN
PORTIONS OF THE LAKE WEDNESDAY AND WEDNESDAY NIGHT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT
FOR LHZ361-362.
SMALL CRAFT ADVISORY FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY FOR
LHZ421-441.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....BT
SHORT TERM...JVC
LONG TERM....DT/SS
MARINE.......DT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Dec 2, 4:02 PM EST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 402 PM EST TUE DEC 2 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-031000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 402 PM EST TUE DEC 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT PATCHY FREEZING DRIZZLE IS POSSIBLE LATE TONIGHT AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-031000- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 335 AM EST TUE DEC 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL VEER TO WESTERLY AND BECOME STRONG BEHIND A COLD FRONTAL PASSAGE TONIGHT. THIS WILL LEAD TO SMALL CRAFT ADVISORY CONDITIONS OVER OUTER SAGINAW BAY AND THE TIP OF THE THUMB WEDNESDAY AND WEDNESDAY NIGHT. IN ADDITION...A GALE WATCH HAS BEEN POSTED FOR NORTHERN LAKE HURON LATE WEDNESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. DT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.